Battery running low and optimization.

My ICD battery is quickly losing voltage.  In early November it was 9 months, mid November was 5 months, last week 2 months!  I will be changing from Medtronic to St Jude, as that's the hospital's device contract.  I am PM dependent due to SSS with no heartbeat when he brings it down to 30 bpm.  I have diastolic disfunction with a stiffening and thickening heart/ideopathic cardiomyopathy.  I had an optimization again last week, working on synchronizing my heartbeat.  EP spent about 2 1/2 hours trying to synchronize, which was unsuccessful but he did the best he could.  He changed from trying to synchronize the right side to the left side. He said I should get more blood into my lungs to reduce SOB and more blood to my LV.  He said he's never done an optimization this way and he will keep a close watch on my heart function and report any symptoms. I asked him about the effect on the LV and he said he didn't know and he would watch for changes. I have always sent at least a weekly Carelink.  Afterwards I had an EKG and he had me take a photo of it with my phone and said if I have an EKG taken to let them see your EKG on your phone or they'll immediately send me to cardiac ICU.  He's hoping I can get a third lead, but my EF not low enough to fit the criteria.  Awaiting for biopsy results and will appeal for a 3rd lead before he replaces my device. 


3 Comments

I hope this is sorted quickly

by Gemita - 2021-12-24 18:23:05

Islandgirl, I am trying to understand how your EP can synchronize the left ventricle without that third lead.  I do hope the biopsy results will settle this for you quickly and that they can upgrade your system as fully as possible so that you won’t need to go through any further intervention after your device change.  At least you have a caring and able EP on your side who is trying everything possible to help you.  Rest as much as possible until your battery and system are upgraded and you receive full synchronised support for your heart which is what you desperately need now.  

I hope your chest pain is under control and that 2022 will be a better year for you in all respects.  Thank you so much for the update and please let us know when you receive news or if you need any support over the holidays. 

Thank you Gemita

by islandgirl - 2021-12-24 20:29:03

I have begun to take Gabapentin and it is actually helping with my almost constant chest pain!  I was truly surprised.  My EP explained that since my heart muscle is so thickened and fibrous he tried it for nerve/neuropathy.  

He has tried for at least 1 1/2 years to synchronize my heartbeat without success.  He uses the device computer and the ultrasound tech is at their machine and they call out numbers to eachother and he tells the US tech (there were 3 US techs in there and also a resident to see the process).  They call out numbers.  They kepts saying and I don't know what they were referring to) that it was still fused.  I am assuming the EKG reading.  They can't remedy the fusion no matter what.  He also called Medtronic to ask specific questions.  

The top notes on the EKG now say "ST deviation and moderate T wave abnormality and consider anterolateral and inferior ischemia (which I do not have).  I guess that's why he's concerned if it's read by somebody that doesn't know he altered things.

I see the EP in a couple of weeks......thanks for your support and Happy Holidays.  

Karen

Confused

by PacedNRunning - 2021-12-27 02:00:04

If you have SSS why are they trying to pace your ventricles? Ventricle pacing is for heart block not SSS. Or do you mean you have AV block? They can try to optimize your device via echo but it's not done often. What do you mean by fusion beats? Fusion only comes into play of your own heart is beating the same time as the pacemaker. Are you having symptoms? Sounds like you have good heart function if you can't qualify for a 3rd lead. 

You know you're wired when...

You have a high-tech ticker.

Member Quotes

A lot of people are and live normal lives with no problems whatsoever.